Esophageal strictures during treatment for acute lymphoblastic leukemia.
O' Sullivan, Maureen
Smith, Owen P
O' Marcaigh, Aengus
AffiliationDepartments of Haematology, Our Lady's Children's Hospital, Crumlin, Dublin,, Ireland. firstname.lastname@example.org
MeSHAntifungal Agents/therapeutic use
Antineoplastic Agents/adverse effects
Precursor Cell Lymphoblastic Leukemia-Lymphoma/*drug therapy
MetadataShow full item record
CitationJ Pediatr Hematol Oncol. 2010 Mar;32(2):124-7.
JournalJournal of pediatric hematology/oncology
AbstractEsophageal stricture is a rare complication of paediatric cancer treatment that usually occurs after esophageal exposure to radiotherapy. We describe 4 cases of esophageal stricture during chemotherapy for acute lymphoblastic leukemia. All patients presented with refractory vomiting and were diagnosed with radiologic contrast studies. None of the patients had received radiotherapy. Esophageal candidiasis was seen in 2 patients but the remaining 2 patients had earlier systemic candidiasis. High-dose dexamethasone may predispose these children to both esophageal candidiasis and peptic esophagitis. The etiology of esophageal strictures during treatment for acute leukemia is likely to be multifactorial but systemic candidiasis may play a significant role.
- A paediatric case of Candida pericarditis and eosophagus stricture during treatment for acute lymphatic leukaemia.
- Authors: Dahl C, Fuursted K, Schrøder H
- Issue date: 2007
- Post-monilial extensive esophageal stricture.
- Authors: Ismail A, Abdulla S
- Issue date: 1993 Jan-Mar
- Esophageal stricture due to recurrent mucositis in a patient with acute lymphoblastic leukemia.
- Authors: Karadağ-Öncel E, Kenç S, Aytaç S, Aydemir Y, Hızal G, Yüce A, Kara A
- Issue date: 2013 Jan-Feb
- The management of treatment-related esophageal complications in children and adolescents with cancer.
- Authors: Lal DR, Foroutan HR, Su WT, Wolden SL, Boulad F, La Quaglia MP
- Issue date: 2006 Mar
- Infectious toxicity of dexamethasone during all remission-induction chemotherapy: report of two cases and literature review.
- Authors: Mantadakis E, Danilatou V, Stiakaki E, Kalmanti M
- Issue date: 2004 Jan-Feb